Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 214, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Sep 8, 2012, 12:55 PM EDT for 12 counties in Pennsylvania. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2012, 12:55 PM EDT (16:55 UTC)
- Expired
- Sep 8, 2012, 2:00 PM EDT
- In force
- 65 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Bedford County, PA, Blair County, PA, Centre County, PA, Cumberland County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Mifflin County, PA, Perry County, PA, Snyder County, PA, Union County, PA
The radar
The State College radar (KCCX), 52 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 1:45 PM EDT | TSTM WND DMG | Mifflintown, PA | NUMEROUS TREES AND WIRES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 8, 12:15 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 4.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 252 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
604
WUUS51 KCTP 081655
SVRCTP
PAC009-013-027-041-055-057-061-067-087-099-109-119-081800-
/O.NEW.KCTP.SV.W.0214.120908T1655Z-120908T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1255 PM EDT SAT SEP 8 2012
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BEDFORD COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHEASTERN BLAIR COUNTY IN CENTRAL PENNSYLVANIA...
WEST CENTRAL CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
FULTON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
MIFFLIN COUNTY IN CENTRAL PENNSYLVANIA...
WESTERN PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
WESTERN SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHWESTERN UNION COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHERN CENTRE COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 200 PM EDT
* AT 1248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
BLACK MOSHANNON STATE PARK TO FRANKLINVILLE TO LAKEMONT TO SHY
BEAVER TO CORRIGANVILLE...MOVING EAST AT 40 MPH. THESE STORMS ARE
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
PARK FOREST AND WILLIAMSBURG...
MILESBURG AND STATE COLLEGE...
PLEASANT GAP AND BOALSBURG...
ZION AND CENTRE HALL...
POTTERS MILLS AND SIDELING HILL REST AREA...
NEEDMORE AND HARRISSONVILLE...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 145 AND 210...I-70 BETWEEN
MILE MARKERS 147 AND 170...I-80 BETWEEN MILE MARKERS 143 AND 167...
I-99 BETWEEN MILE MARKERS 29 AND 85.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
22...ROUTE 22/522...ROUTE 30...ROUTE 220...ALTERNATE ROUTE 220...
ROUTE 322...ROUTE 322/22...ROUTE 522...STATE ROAD 26...STATE ROAD
45...STATE ROAD 453.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RADAR INDICATES SOME STORMS IN THE LINE ARE SHOWING ROTATION. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 3972 7879 4033 7830 4046 7844 4063 7815
4103 7800 4099 7753 4096 7751 4098 7739
4095 7708 4053 7723 4038 7754 4023 7741
3971 7781
TIME...MOT...LOC 1654Z 277DEG 33KT 4094 7793 4062 7802
4045 7832 4032 7818 3969 7870
$$
FORECASTER: LA CORTE1 follow-up statement
581
WWUS51 KCTP 081719
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
119 PM EDT SAT SEP 8 2012
PAC013-081728-
/O.CAN.KCTP.SV.W.0214.000000T0000Z-120908T1800Z/
BLAIR PA-
119 PM EDT SAT SEP 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR BLAIR COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 3973 7855 4028 7801 4043 7806 4064 7788
4100 7776 4099 7753 4096 7751 4098 7739
4095 7708 4053 7723 4038 7754 4023 7741
3972 7781
TIME...MOT...LOC 1718Z 277DEG 33KT 4091 7764 4059 7773
4040 7793 4026 7790 3966 7842
$$
PAC009-027-041-055-057-061-067-087-099-109-119-081800-
/O.CON.KCTP.SV.W.0214.000000T0000Z-120908T1800Z/
BEDFORD PA-CUMBERLAND PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-
JUNIATA PA-MIFFLIN PA-PERRY PA-SNYDER PA-UNION PA-CENTRE PA-
119 PM EDT SAT SEP 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR CENTRE...UNION...SNYDER...PERRY...MIFFLIN...JUNIATA...
HUNTINGDON...FULTON...FRANKLIN...CUMBERLAND AND BEDFORD COUNTIES...
AT 116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ZION TO BELLEVILLE TO MAPLETON TO ORBISONIA TO 6 MILES
SOUTH OF INGLESMITH...MOVING EAST AT 40 MPH.
LOCATIONS IN THE WARNING INCLUDE...
POTTERS MILLS AND SIDELING HILL REST AREA...
REBERSBURG AND POE VALLEY STATE PARK...
MCCONNELLSBURG AND BIG COVE TANNERY...
BELLTOWN AND WALNUT...
SNYDER-MIDDLESWART AND MIFFLINTOWN...
WEIKERT AND MCCLURE...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 159 AND 210...I-70 BETWEEN
MILE MARKERS 147 AND 170...I-80 BETWEEN MILE MARKERS 158 AND 167...
I-81 NEAR MILE MARKER 13...I-99 BETWEEN MILE MARKERS 77 AND 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS LINE OF STORMS
JUST EAST OF PLEASANT GAP...AND NEAR MOUNT UNION. WHILE NOT
IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 3973 7855 4028 7801 4043 7806 4064 7788
4100 7776 4099 7753 4096 7751 4098 7739
4095 7708 4053 7723 4038 7754 4023 7741
3972 7781
TIME...MOT...LOC 1718Z 277DEG 33KT 4091 7764 4059 7773
4040 7793 4026 7790 3966 7842
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 9:25 AM EDT, 3 hours 30 minutes earlier.
Area forecast discussion, Sep 8, 9:25 AM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 925 AM EDT SAT SEP 8 2012 .SYNOPSIS... A STRONG COLD FRONT WITH GUSTY WINDS AHEAD OF IT AND BEHIND IT WILL RUSH THROUGH THE REGION TODAY. THERE IS AN ELEVATED THREAT OF SEVERE WEATHER IN THE FORM OF DAMAGING THUNDERSTORM WIND GUSTS ESPECIALLY ACROSS MUCH OF CENTRAL PA...BUT MAINLY FOR THE EASTERN HALF OF THE STATE. THERE IS A LOW THREAT OF TORNADOES IN THE EAST AS WELL. A MODIFIED CANADIAN HIGH PRESSURE SYSTEM WILL BUILD INTO THE AREA BEHIND THE FRONT...WITH A BRIEF TASTE OF FALL ARRIVING EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... A WEAKENING PREFRONTAL TROUGH IS WEAKENING AS IT MOVES INTO THE LITTLE RIDGE OVERHEAD. THE FRONT ITSELF SEEMS TO BE INTO FAR NWRN WARREN COUNTY AT 13Z...AND WILL MOST LIKELY SPELL THE END OF ANY SEVER THREAT FOR THE FAR WRN PORTION OF THE AREA AS DESTABILIZATION IN THE HUMID AIR IS GOING TO BE ALMOST IMPOSSIBLE THERE. SPC MESO DISC ALREADY OUT ALONG WITH PWO...QUITE UNUSUAL FOR PA...BUT IT HAS ALL THE FORECAST PARAMETERS FOR AN UNUSUALLY STRONG/WIDESPREAD EVENT FOR THE ERN HALF/THIRD OF THE AREA. MOIST SOUTHERLY FLOW AHEAD OF THE FRONT AND A STRONG LLJ SHOULD CREATE THE LARGE THREAT OF ORGANIZED THUNDER AND SEVERE WX. GUIDANCE SHOWS 40-60KT OF SOUTHERLY FLOW AT 850 BY 18Z SAT...SOME 3-5 STD DEV ABOVE NORMAL. HIGHS WILL BE SIGNIFICANTLY COOLER THAN THE LAST SEVERAL DAYS OVER ALL BUT THE SERN PART OF THE AREA WHERE THE MOST SUN WILL HELP BOOST MAX TEMPS INTO THE MID 80S ONCE AGAIN. SEASONABLY STRONG/DEEP SFC LOW /-3 TO -4SD MSLP/ WILL LIFT NWD FM THE ST. LAWRENCE VALLEY ACRS SRN QUEBEC TONIGHT. MDLS ARE IN GOOD AGREEMENT IN SHIFTING CONVECTIVELY ENHANCED FRONTAL RAINS OUT OF THE FAR SERN CWA BEFORE 03Z. MID-LVL DRY SLOT ALONG WITH ARRIVAL OF BLW NORMAL PWATS BEHIND THE WELL-DEFINED COLD FRONT SHOULD DRY THINGS OUT ACRS MOST OF THE AREA AFT MIDNIGHT. LOW CLOUDS SHOULD MOVE INTO THE NW AFTER SOME CLEARING TONIGHT. && .SHORT TERM /SUNDAY/... SECONDARY UPPER TROF DROPPING FROM THE UPPER MIDWEST ACROSS THE LOWER GREAT LAKES FROM NORTHWESTERLY FLOW SHOULD PRODUCE SC TATTERED LAKE/TERRAIN ENHANCED SHOWER ACTIVITY ON SUNDAY MAINLY OVR THE WRN PA MTNS. DRIER PWATS AND WEAKER INSTABILITY WILL LIMIT ANY CONVECTION...AS WELL AS REDUCED DIURNAL HEATING. ANY PRECIPITATION WILL CEASE AS THE TROF AXIS SHIFTS EAST. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... MOST OF THE COMING WEEK WILL BE DOMINATED BY DRY WEATHER THANKS TO A SPRAWLING/ANOMALOUS RIDGE BUILDING EASTWARD ACROSS THE REGION FROM THE MIDWEST. THIS FEATURE WILL PROVIDE FAIR AND DRY WEATHER THROUGH WED. AFTER A BRIEF TASTE OF FALL ON SUN AND MON...RISING H5 HEIGHTS SHOULD ALSO ALLOW FOR A GRADUAL MODERATION IN TEMPERATURES/HUMIDITY LEVELS. LATEST MEDIUM RANGE MODELS STILL SHOW A WEAK TROF PASSAGE BY LATE IN THE WEEK...WITH MINIMAL PRECIPITATION WITH THE GULF REMAINING CLOSED. HIGH PRESSURE RETURNS FOR NEXT WEEKEND...CONTINUING A STELLAR STRETCH OF WEATHER. && .AVIATION /13Z SATURDAY THROUGH WEDNESDAY/... THE INITIAL SHOT OF CONVECTION HAS FALLEN APART OVER MOST OF THE AREA. REDUCTIONS OF VSBYS AND CIGS TO MVFR ARE ALREADY OCCURRING IN THE WEST AND WILL CONTINUE THERE UNTIL LATE MORNING WHEN CLEARING SHOULD ARRIVE BEHIND THE COLD FRONT WHICH APPEARS TO BE ON KBFD DOORSTEP ATTM. EXPECT THE STRONGER CONVECTION TO ARRIVE AT FROPA BETWEEN 18-21Z. THIS STRONG COLD FRONT WILL SWEEP THROUGH...WITH STRONG GUSTY WINDS ASSOCIATED WITH A LLJ. VFR WILL DIMINISH QUICKLY TO MVFR/IFR FROM 18Z TO 22Z AS THE COLD FRONT PASSES WITH SEVERAL HOURS OF REDUCED CONDITIONS. THUNDER MAY LAST THROUGH 00Z IN KLNS...AND LOW CLOUDS SHOULD RE-ENTER THE NWRN THIRD OF THE AREA FOR LATE THIS EVENING AND TONIGHT. OUTLOOK... SUN...MVFR EARLY...IMPROVING DURING THE DAY...POSSIBLE AFTN TSRA ALONG NY BORDER. MON-WED...NO SIG WX. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO NEAR TERM...DANGELO SHORT TERM...LA CORTE LONG TERM...DEVOIR/STEINBUGL AVIATION...DANGELO/LAMBERT/CERU
Hazardous weather outlook, Sep 8, 12:28 PM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1228 PM EDT SAT SEP 8 2012 PAZ004-005-010-091630- WARREN-MCKEAN-ELK- 1228 PM EDT SAT SEP 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ006-011-017-024-033-091630- POTTER-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- 1228 PM EDT SAT SEP 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EARLY THIS AFTERNOON...MAINLY FROM DAMAGING THUNDERSTORM WIND GUSTS WHICH WOULD OCCUR ALONG A COLD FRONT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059- 063>066-091630- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 1228 PM EDT SAT SEP 8 2012 ...SEVERE THUNDERSTORM WATCH 636 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RXR
In the hours before
Local storm report, Sep 8, 9:37 AM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
937 AM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 2 S GETTYSBURG 39.80N 77.23W
09/07/2012 ADAMS PA PUBLIC
TREES DOWN
&&
EVENT NUMBER CTP1200426
COLBERTSpecial weather statement, Sep 8, 10:11 AM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1011 AM EDT SAT SEP 8 2012
PAZ004-005-010-081515-
ELK PA-MCKEAN PA-WARREN PA-
1011 AM EDT SAT SEP 8 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN WARREN...MCKEAN
AND WESTERN ELK COUNTIES...
AT 1007 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 12
MILES NORTHWEST OF LIMESTONE TO 6 MILES WEST OF LYNCH TO 18 MILES
WEST OF FREEPORT...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT LUDLOW...WETMORE...AND MARSHBURG...JAMES CITY...
WESTLINE...LEWIS RUN...AND KANE...MOUNT JEWETT...WILCOX AND REW.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...
STATE ROAD 46...STATE ROAD 59...STATE ROAD 66...STATE ROAD 120...
STATE ROAD 255...STATE ROAD 446.
LAT...LON 4200 7821 4189 7821 4162 7839 4162 7842
4158 7842 4125 7874 4137 7897 4135 7902
4134 7910 4142 7910 4143 7907 4145 7907
4145 7897 4162 7896 4163 7923 4201 7898
FORECASTER: LA CORTESpecial weather statement, Sep 8, 11:07 AM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1107 AM EDT SAT SEP 8 2012
PAZ005-006-010-011-017-024-081600-
CAMBRIA PA-CAMERON PA-CLEARFIELD PA-ELK PA-MCKEAN PA-POTTER PA-
1107 AM EDT SAT SEP 8 2012
...A LINE OF STRONG SHOWERS AND THUNDERSTORMS WILL AFFECT
CAMERON...EASTERN MCKEAN...ELK...NORTH CENTRAL CAMBRIA...POTTER AND
WESTERN CLEARFIELD COUNTIES...
AT 1101 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
RICHBURG TO KINZUA BRIDGE STATE PARK TO ORCHARD HILLS...MOVING EAST
AT 30 MPH.
WIND GUSTS TO 50 MPH AND HEAVY RAIN ARE POSSIBLE WITH THESE STORMS.
THE RAIN WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS...AS WELL AS CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL AFFECT BROCKPORT...ST. MARYS...ROULETTE...MEDIX
RUN AND BURNSIDE.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 97 AND 120.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
119...ROUTE 219...ROUTE 322...STATE ROAD 46...STATE ROAD 59...STATE
ROAD 120...STATE ROAD 153...STATE ROAD 255...STATE ROAD 446...STATE
ROAD 449.
LAT...LON 4190 7761 4168 7778 4059 7879 4059 7888
4072 7881 4113 7881 4122 7872 4135 7893
4201 7838 4201 7761
FORECASTER: LA CORTESpecial weather statement, Sep 8, 11:44 AM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1144 AM EDT SAT SEP 8 2012
PAZ017>019-024>026-033-034-081645-
BEDFORD PA-BLAIR PA-CAMBRIA PA-CLEARFIELD PA-HUNTINGDON PA-
NORTHERN CENTRE PA-SOMERSET PA-SOUTHERN CENTRE PA-
1144 AM EDT SAT SEP 8 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BEDFORD...BLAIR...
CAMBRIA...NORTHWESTERN HUNTINGDON...SOMERSET...SOUTHERN CLEARFIELD
AND SOUTHWESTERN CENTRE COUNTIES...
AT 1143 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MAHAFFEY TO NORTHERN CAMBRIA TO ARMAGH TO LAUREL MOUNTAIN TO 8 MILES
NORTHWEST OF BRUCETON MILLS...MOVING EAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND HEAVY RAIN ARE POSSIBLE WITH THESE STORMS.
THE RAIN WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS...AS WELL AS CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL AFFECT LUMBER CITY...GRAMPIAN...VINTONDALE...AND
BELSANO...CURWENSVILLE...GLEN HOPE...WESTMONT...AND VINCO...JEFFRIES
AND WALLACETON.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100 AND 153...I-99 BETWEEN
MILE MARKERS 0 AND 83.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 30...ROUTE 40...ROUTE 219...ROUTE
220...ALTERNATE ROUTE 220...ROUTE 322...ROUTE 422...STATE ROAD 26...
STATE ROAD 45...STATE ROAD 56...STATE ROAD 350...STATE ROAD 453.
LAT...LON 3971 7939 3973 7941 3981 7937 3985 7942
3990 7941 4009 7926 4013 7918 4036 7900
4072 7881 4095 7881 4101 7878 4091 7770
4041 7803 4008 7832 3972 7872
FORECASTER: LA CORTELocal storm report, Sep 8, 12:07 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1207 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG DUBOIS 41.12N 78.76W
09/08/2012 CLEARFIELD PA PUBLIC
TREES AND POWER LINES DOWN. SHINGLES OFF ROOFS. CALLER
ALSO REPORTED FUNNEL CLOUD.
&&
EVENT NUMBER CTP1200427
COLBERTLocal storm report, Sep 8, 12:49 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1249 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM TSTM WND DMG 10 SE MANSFIELD 41.70N 76.94W
09/08/2012 TIOGA PA 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER CTP1200428
COLBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 9:01 PM EDT | Special Weather Statement | CTP | Mifflin | 44 min |
| Sep 8, 7:25 AM EDT | Special Weather Statement | CTP | Elk | 35 min |
| Sep 8, 10:11 AM EDT | Special Weather Statement | CTP | Elk, McKean | 64 min |
| Sep 8, 11:07 AM EDT | Special Weather Statement | CTP | Cameron, Clearfield, Elk, Potter | 53 min |
| Sep 8, 11:44 AM EDT | Special Weather Statement | CTP | Bedford, Blair, Cambria, Centre, Somerset | 61 min |
| Sep 8, 11:49 AM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clearfield, Clinton, Elk, Potter, Tioga | 56 min |
| Sep 8, 11:57 AM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Centre, Clearfield, Huntingdon and 1 more | 63 min |
| Sep 8, 12:32 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Centre, Clearfield, Clinton, Lycoming, Potter and 1 more | 58 min |
| Sep 8, 1:09 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Franklin, York | 51 min |
| Sep 8, 1:29 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Huntingdon, Juniata, Lycoming, Mifflin and 5 more | 61 min |
| Sep 8, 1:43 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Franklin, Juniata, Northumberland and 3 more | 62 min |
| Sep 8, 1:55 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon, York | 65 min |
| Sep 8, 2:11 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Dauphin, Lebanon, Lycoming, Montour, Northumberland and 4 more | 94 min |
| Sep 8, 2:46 PM EDT | Areal Flood Advisory | CTP | Lancaster, Lebanon, Schuylkill, York | 3 hr |
| Sep 8, 3:10 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 35 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.